(credit: FDA)
Hyland’s, one of the country’s leading makers of homeopathic products, is finally bowing to pressure from the Food and Drug Administration and recalling its infant teething tablets, which have been linked to severe illnesses and deaths of infants.
The FDA has been investigating the issue for years and has received reports of more than 400 cases of infant illnesses, some involving seizures, fever, and vomiting, plus 10 infant deaths.
In January, the agency confirmed that the tablets contained widely inconsistent levels of the toxic substance belladonna, aka deadly nightshade. Poisoning by belladonna produces symptoms in line with those reported in the sickened infants.
Documents obtained by a Freedom of Information Act request revealed the heart-wrenching details of those cases.
In one FDA report, a mother wrote: “My daughter had a seizure, lost consciousness, and stopped breathing about 30 minutes after I gave her three Hyland’s Teething Tablets…
She had to receive mouth-to-mouth CPR to resume breathing and was brought to the hospital.”
Read 8 remaining paragraphs

Leave a Reply